MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

AGA MEDICAL CORPORATION AMPLATZER PICCOLO OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Model Number 9-PDAP-03-02-L
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Death (1802); Embolism (1829)
Date of Event 10/11/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 4/2mm amplatzer piccolo occluder was selected for implant in a (b)(6) gestational, female patient weighing (b)(6)g.The pda was noted to be approximately 2mm at the minimal diameter and 3-3.2mm at the aortic ampulla (device placement: intraductal).The device was implanted and re-positioned; however, the echocardiographer noted the proximal disc was impinging on the lpa.The device was recaptured and a 3/2mm amplatzer piccolo occluder (lot number: 6961517) was implanted.The 3/2mm device embolized to the rpa and was successfully retrieved using a gooseneck snare.The first 4/2mm amplatzer piccolo occluder was successfully implanted with no migration.Following the release of the device, an ultrasound was performed and revealed damage to the tricuspid valve.The patient was unable to recover and was reported to have expired the same day.
 
Additional Manufacturer Narrative
The 3/2 piccolo occluder reportedly embolized after replacing a larger, 4/2mm occluder, which was noted to protrude into the left pulmonary artery.The 4/2 device was then re-implanted following the embolization.Damage to the tricuspid valve and patient death reportedly occurred later that day.The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications at the time of commercialization.Based on the measurements received from the field and instructions for use arten600042307 ver.A, the larger, 4/2mm device was correctly sized.Therefore the 3/2 device appeared to be undersized for the defect, which potentially contributed to the reported embolization.The damage to the tricuspid valve is consistent with damage during retrieval efforts.However, the definitive cause of the event remains unknown.
 
Additional Manufacturer Narrative
Correction information for common device name.Additional information for date received by manufacturer, adverse event, if follow-up, what type?, additional mfg narrative.

Brand Name
AMPLATZER PICCOLO OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9296674
Report Number2182269-2019-00193
Device Sequence Number2374277
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public05415067030979
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number9-PDAP-03-02-L
Device Catalogue Number9-PDAP-03-02-L
Device Lot Number6961517
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer01/06/2020
11/10/2020
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date01/16/2020
12/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age14 DA
Patient Weight1